MAUDE Adverse Event Report: SYNTHES GMBH SPIRAL INSERTER F/SPIRAL BLADE INSERT F/; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR, REUSABLE

SYNTHES GMBH SPIRAL INSERTER F/SPIRAL BLADE INSERT F/; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR, REUSABLE
Catalog Number 03.010.084
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: this is report 3 of 3 for (b)(4).It was reported by the customer in (b)(6) that during a hind foot nail orthopedic surgery on (b)(6) 2022, it was observed that the spiral blade device could not get the blade inserter through the aiming arm adapter device.It was reported that the surgeon attempted this a couple of times but had to go to the spiral blade extraction tool to insert the blade.According to the report, the surgeon attempted to get the inserter through the aiming adapter but still would not go through.It was reported that the reporter claimed that it looked like that the inserter had a bigger diameter than the hole of the adapter.Another like device was used to complete the procedure with a delay of 10 minutes.There were no adverse patient consequences reported.No additional information was provided.This report is for one (1) spiral inserter f/spiral blade insert f/ device.This complaint involves 3 devices.
 
Additional Manufacturer Narrative
The lot number was unknown.Therefore, the expiration date and device manufacture date were unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the spiral inserter f/spiral blade insert f/.A dimensional inspection was performed for the spiral inserter f/spiral blade insert f/ and met specifications.A functional test was unable to performed due to mating device (connection screw) was not received.(the aiming adapter f/expert han f/03.008.009 is not campatible with the device 03.010.084 spiral inserter f/spiral blade insert f/).The surgical technique guide was reviewed and according to section 6.Inserter spiral blade: attach a spiral blade with appropriate length to the spiral inserter using the connecting screw.Pass the spiral blade assembly over the guide wire.Advance the spiral inserter through the aiming arm, ensuring engagement of the inserter¿s helical grooves with the mating pins of the aiming arm.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the spiral inserter f/spiral blade insert f/ would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: yes, no issues.Dimensional inspection: conforming.Device history part # 03.010.084, lot # l982819, manufacturing site: werk hagendorf, release to warehouse date: 11 oct2018.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d4, d9, d10, h4, h3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPIRAL INSERTER F/SPIRAL BLADE INSERT F/
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR, REUSABLE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14192953
Report Number8030965-2022-02663
Device Sequence Number4447422
Product Code LXH
UDI-Device Identifier07611819784130
UDI-Public07611819784130
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number03.010.084
Device Lot NumberL982819
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer05/05/2022
06/22/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date06/03/2022
06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIMING ADAPTER F/EXPERT HAN F/03.008.009; SPIRAL BLADE INSERTER F/EXPERT HAN
Patient Age55 YR
Patient SexMale